Alert archive / New Mexico / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Albuquerque, NM

June 2, 2000Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 2, 2000, 2:12 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2000, 2:12 PM MDT (20:12 UTC)
Expired
Jun 2, 2000, 4:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Mora County, NM, San Miguel County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 022020
FFWABQ
NMC033-047-022215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
212 PM MDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 415 PM MDT

* AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAIN 8 MILES SOUTHWEST OF TERERRO...OR 
  ABOUT 5 MILES NORTHEAST OF PECOS...MOVING EAST TO NORTHEAST AT 5 
  TO 10 MPH. ADDITIONAL THUNDERSTORMS ARE DEVELOPING WEST OF THE AREA
  AND WILL BE AFFECTING THE WARNING REGION OVER THE NEXT HOUR. GUSTY               
  WINDS...FREQUENT LIGHTNING AND SMALL HAIL WILL ALSO AGGRAVATE THIS   
  DANGEROUS SITUATION. DOPPLER RADAR HAS INDICATED RAINFALL RATES OF 
  ONE-HALF TO ONE INCH IN THE PAST HOUR.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

LAT...LON 3597 10569 3552 10569 3560 10529 3599 10527

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:55 AM MDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jun 2, 10:55 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1055 AM MDT FRI JUN 2 2000

WILL KEEP UP FLASH FLOOD WATCH FOR CERRO GRANDE BURN AREA. MORE
CONVECTION EXPECTED THIS PM/EVE BETWEEN DIVIDE AND CNTRL MOUNTAINS
THAN THU WITH MORE MOISTURE TO WORK WITH TODAY AND CONVERGENCE ZONE
SETTING UP IN THIS AREA. ANOTHER ACTIVE DAY IN OUR SE ZONES WITH DEEP
MOISTURE AND UPSLOPE FLOW. THE NE MOST STABLE WITH LOW CLOUDS SLOW TO
BURN OFF AND COOLER AIRMASS. LOWEST POPS NE AND W OF THE DIVIDE. LOOKS
LIKE A DRYING TREND FOR THE WEEKEND...THEN MOISTENS UP AGAIN EARLY
NEXT WEEK. 40

.ABQ...FLASH FLOOD WATCH THIS AFTERNOON AND EVENING CERRO GRANDE
       BURN AREA /NMZ002/.

CHJl

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:07 PM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance53 min
Jun 2, 2:38 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval2 hr
Jun 2, 4:54 PM MDTFlash Flood WarningABQLos Alamos2 hr
Jun 2, 4:58 PM MDTSevere Thunderstorm WarningABQValencia62 min
Jun 2, 5:43 PM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance47 min

Nearby

Flash Flood Warnings in New Mexico, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.